Alert archive / Oklahoma / Areal Flood Warnings in 2017

Areal Flood Warning 13, NWS Tulsa, OK

May 4, 2017Delaware County, Mayes County, Oklahoma

NWS Tulsa, OK issued this areal flood warning at May 4, 2017, 6:36 PM CDT for Delaware County, Mayes County, Oklahoma. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 4, 2017, 6:36 PM CDT (23:36 UTC)
Expired
May 5, 2017, 6:30 PM CDT
In force
24 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties Delaware County, OK, Mayes County, OK

The radar

The Tulsa radar (KINX), 55 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.6 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2017-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2017-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
573 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

797 
WGUS44 KTSA 042336
FLWTSA

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
636 PM CDT THU MAY 4 2017

OKC041-097-052330-
/O.NEW.KTSA.FA.W.0013.170504T2336Z-170505T2330Z/
/00000.0.DR.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Delaware OK-Mayes OK-
636 PM CDT THU MAY 4 2017

The National Weather Service in Tulsa has issued a

* Flood Warning for...
  A Dam Floodgate Release in...
  West central Delaware County in northeastern Oklahoma...
  Northeastern Mayes County in northeastern Oklahoma...

* Until 630 PM CDT Friday

* At 633 PM CDT, the GRDA continued to release water from the 
  floodgates on Pensacola Dam, however the releases have decreased 
  from the previous 24 hours. These releases could still cause 
  flooding downstream on the Grand-Neosho River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Stay away or be swept away. River banks and culverts can become 
unstable and unsafe.



LAT...LON 3641 9486 3636 9507 3647 9531 3651 9511

$$
1 follow-up statement
406 
WGUS84 KTSA 052017
FLSTSA

Flood Statement
National Weather Service Tulsa OK
317 PM CDT FRI MAY 5 2017

OKC041-097-052026-
/O.CAN.KTSA.FA.W.0013.000000T0000Z-170505T2330Z/
/00000.0.DR.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Delaware OK-Mayes OK-
317 PM CDT FRI MAY 5 2017

...THE FLOOD WARNING FOR A DAM FLOODGATE RELEASE HAS BEEN CANCELLED
FOR WEST CENTRAL DELAWARE AND NORTHEASTERN MAYES COUNTIES...

The GRDA has decreased water releases from the floodgates on 
Pensacola Dam. The water downstream will likely remain in channel 
with no additional flooding expected along the Grand-Neosho River.

LAT...LON 3641 9486 3636 9507 3647 9531 3651 9511

$$

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this areal flood warning went out at May 4, 6:28 PM CDT, 8 minutes earlier.

Area forecast discussion, May 4, 6:28 PM CDT, 8 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
628 PM CDT Thu May 4 2017

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Low/mid clouds will begin to clear early this evening with
decreasing winds.  Otherwise, VFR conditions expected through
the TAF period.

&&

.PREV DISCUSSION... /Issued 349 PM CDT Thu May 4 2017/

DISCUSSION...
Closed low continued to shift east northeast across Eastern
Arkansas with northerly flow spreading in over Eastern Oklahoma
and Northwest Arkansas on the backside of the low. In
response...breezy northerly surface winds and a scattered/broken
mid layer cloud deck were observed across the CWA this afternoon.

Through tonight...the closed low is progged to lift into Kentucky
and Tennessee with continued northerly flow across Eastern
Oklahoma and Northwest Arkansas. A few isolated light rain showers
may be possible within this flow across far Eastern Oklahoma and
Northwest Arkansas before the low shifts far enough east. With
such isolated potential...will continue to keep pops below
mentionable criteria for these locations. Otherwise over the
CWA...cool conditions with lows in the 40s and northerly winds are
forecast tonight.

Low pressure system is forecast to continue to lift into the
northeast part of the CONUS...with another low pressure digging
southward along the West Coast over the weekend. Between these two
features...high pressure will set up over the Plains. This will
help to bring a temperature warming trend and a return of
dry conditions and southerly winds across the CWA for the
weekend. Latest model solutions continue to indicate this pattern
remaining in place through the first half of next week.
Thus...temperatures climbing back toward seasonal average with
highs in the 80s are forecast next week for the CWA.

At the far end of this forecast package...model solutions try to
break down the blocking pattern with the southwestern low lifting
into the Plains mid to late next week. Much uncertainty continues
between the models with the GFS much faster than the ECMWF. Will
continue with persistence of previous forecast and continue small
pops for now next Wednesday night/Thursday across the CWA.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION...12
Hazardous weather outlook, May 4, 5:03 PM CDT, 1 hour 33 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
503 PM CDT Thu May 4 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-051000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
503 PM CDT Thu May 4 2017

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Gusty north to northwest winds will diminish around sunset.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY through TUESDAY...No Hazards.
WEDNESDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
An extended period of dry and warmer weather will prevail from
late this week through the early part of next week. The next storm
system will begin to affect the area around the middle of next
week bringing the next chance of thunderstorms.

weather.gov/tulsa Contains additional information.

Nearby

Areal Flood Warnings in Oklahoma, 2017Every areal flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.